Arthritis Home > Celebrex and Weight Gain
When Celebrex was studied in extensive clinical trials, weight gain was reported in less than 2 percent of people taking the drug -- and it occurred in just as many people not taking it. However, if you have rapid, unexplained weight gain with Celebrex, report this to your healthcare provider, as it is the primary symptom of congestive heart failure.
Does Celebrex Cause Weight Gain?While side effects are possible when taking Celebrex® (celecoxib), gradual weight gain is only reported rarely. In clinical studies, weight gain occurred in less than 2 percent of people taking the drug. Given how uncommon this is, it is difficult to say whether the weight gain is because of the medication, other factors, or a combination of both.
Understanding Clinical TrialsBefore medicines are approved, they must go through several clinical studies, where thousands of people are given a particular medicine and then compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occurred more in than 1 to 2 percent of people (common side effects) and those that occurred in less than 1 to 2 percent of people (rare side effects).
With Celebrex, weight gain was seen in less than 2 percent of people. Therefore, it is not possible to say for certain whether the medication, other factors, or a combination of both played a role in this gradual weight gain.